Tests for cointegration with infinite variance errors
Journal of Econometrics
Caner, M. (1998). Tests for cointegration with infinite variance errors. Journal of Econometrics, 86(1), 155-175.
Please cite this item using this persistent URLhttp://hdl.handle.net/11693/10927
This paper develops the asymptotic theory for residual-based tests and quasi-likelihood ratio tests for cointegration under the assumption of infinite variance errors. This article extends the results of Phillips and Ouliaris (1990) and Johansen (1988, 1991) which are derived under the assumption of square-integrable errors. Here the limit laws are expressed in terms of functionals of symmetric stable laws rather than Brownian motion. Critical values of the residual-based tests of Phillips and Ouliaris (1990) and likelihood-ratio-based tests of Johansen (1991) are calculated and tabulated. We also investigate whether these tests are robust to infinite variance errors. We found that regardless of the index of stability a, the residual-based tests are more robust to infinite variance errors than the likelihood-ratio-based tests. (C) 1998 Elsevier Science S.A. All rights reserved.
- Department of Economics